MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number G407208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product's lot number could not be obtained, therefore the primary di number is provided (d4), but full udi information is not available.
 
Event or Problem Description
During an atrial fibrillation procedure, there was a pericardial effusion.At the beginning of the procedure, the tactisys quartz did not read the contact force, and no reset was possible.When the first tacticath se catheter was connected, prior to insertion into the patient, the contact force information was still unavailable.The tacticath se catheter was exchanged, but the issue was did not resolve.The procedure was then continued with the second tacticath se catheter, despite having no contact force information.Mapping was started with an inquiry afocus mapping catheter but was being finished in the left atrium with the tacticath se catheter when the transseptal access was lost and the tacticath se catheter was back in the right atrium.The patient became hypotensive, and a transesophageal echocardiogram was performed showing a pericardial effusion.The pericardial effusion was noted on the anterior part of the heart between the right and left atrium.No intervention was administered as the pericardial effusion spontaneously resolved on its own.The physician alleges that the perforation occurred during transseptal puncture with the brk transseptal needle or when maneuvering the tacticath se catheter.No ablation was performed.The patient remained stable and was discharged.
 
Additional Manufacturer Narrative
Additional information: d4, g3, h2, h3, h6, h11.The results of the investigation are inconclusive since the device was not returned for analysis.Review of the device history record was not possible as the lot number is unknown.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.The product's lot number could not be obtained, therefore the primary di number is provided (d4), but full udi information is not available.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19986832
Report Number3008452825-2024-00454
Device Sequence Number14546481
Product Code DRC
UDI-Device Identifier05414734205139
UDI-Public05414734205139
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407208
Device Catalogue NumberG407208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE.
Patient SexUnknown